Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 6, NWS Fort Worth, TX

November 14, 202029 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Nov 14, 2020, 12:33 PM CST for 29 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2020, 12:33 PM CST (18:33 UTC)
Expired
Nov 14, 2020, 6:00 PM CST
In force
5 hr
Issued by
NWS Fort Worth, TX
All 29 counties

Collin County, TX, Comanche County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 40 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.6 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2020-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2020-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

882 
WWUS74 KFWD 141833
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1233 PM CST Sat Nov 14 2020

TXZ091>095-100>107-115>123-129>134-141-150000-
/O.NEW.KFWD.WI.Y.0006.201114T1833Z-201115T0000Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Comanche-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, 
and De Leon
1233 PM CST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Portions of north central and northeast Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Unsecured outdoor items may be blown around in the
  wind. Driving on area roadways may become difficult, especially
  for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving 
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

Barnes
1 follow-up statement
387 
WWUS74 KFWD 142359
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
559 PM CST Sat Nov 14 2020

TXZ091>095-100>107-115>123-129>134-141-150100-
/O.EXP.KFWD.WI.Y.0006.000000T0000Z-201115T0000Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Comanche-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, 
and De Leon
559 PM CST Sat Nov 14 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Wind speeds have decreased this evening, and the Wind Advisory
will be allowed to expire on time at 6 PM. A southwest breeze will
continue this evening before gusty northwest winds accompany a
cold front overnight. 

$$

Stalley

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 5:43 AM CST, 6 hours 50 minutes earlier.

Area forecast discussion, Nov 14, 5:43 AM CST, 6 hours 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
543 AM CST Sat Nov 14 2020

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:

The previous forecast appears to be on track and no significant
changes were needed. The best rain and isolated storm chances
remain near and north of the US HWY 380 corridor, with many areas
south of that not seeing much in the way of rain/storms. Severe
weather is not anticipated and overall the threat for strong
storms is quite low. Otherwise, expect blustery conditions this
afternoon and again tonight post-FROPA. Sustained winds of 10 to
20 mph with gusts in the 30-35 mph range still appear probable,
especially across North Texas.

Bain

Previous Discussion:
/Through Sunday Afternoon/

Cloud cover continues to expand across the region this morning
indicative of moisture transport northward ahead of our next upper
level trough. Regional VWP sampled a 30-40 knot low level jet and
the subsequent warm frontal ascent has tried to get some very weak
convection going across the Big Country. However, it appears that
the ascent is either very modest in nature or the depth of the
moisture is rather shallow as convection has struggled. CAMs
appear to be a little too aggressive this morning with the areal
coverage of convection and I've toned PoPs downward more in line
with observations. That said, I'll hold onto a 20 PoP mainly
across the Big Country with a gradual expansion of PoPs east and
southeastward through 3 AM. A rumble of thunder or two cannot be
ruled out, but overall the potential for storms this morning
across our area looks low. Rain amounts will remain below one-
tenth of an inch.

After sunrise, I anticipate that moisture will continue to flow
northward ahead of a Pacific front/dryline. Synoptic scale ascent
should be on the increase, particularly along the Red River as
this region is beneath the entrance region of a 125 knot 300 mb
jet. PoPs here will range between 40-45% and then taper down
dramatically toward the I-20 corridor (15-20%). By mid to late
afternoon today, I expect that North Texas will be rain /storm-
free. The threat for even strong storms across our area looks
pretty limited and I anticipate on toning down this wording in
outlooks/graphics. MLCAPE values will increase to near 800 J/kg
and while deep layer shear will be plentiful, RAP forecast
soundings across the area indicate some substantial warming around
740-750mb through the day. This will certainly cut into the
instability profile and likely hinder updrafts from developing
rapidly. I still cannot rule out some pea size hail and perhaps
winds to near 35 mph, but overall the potential looks low.

Gradient (non-convective) winds may actually increase to around
20 mph with occasional gusts rivaling some of the strongest gusts
expected in thunderstorms. These winds will initially be out of
the south, before turning more to the southwest and west. The dry
air advection combined with downsloping should allow temperatures
to soar above seasonal norms, with many areas topping out in the
upper 70s and low 80s.

This evening into Sunday will feature a precipitation-free cold
front surging southward through the area. Pressure rises combined
with boundary layer mixing of around 30-35 knot flow will result
in continued strong north winds. Sustained wind speeds could near
Wind Advisory criteria, but we'll have a closer look at that in
later forecasts. Sunday will be a cooler day, with morning lows in
the 40s and 50s, while daytime highs are only forecast to climb
into the 60s (a few 70s across Central Texas).

Bain

&&

.LONG TERM... /Issued 251 AM CST Sat Nov 14 2020/
/Sunday Night Onward/

The breezy northerly winds expected during the day on Sunday will
gradually weaken through the night as high pressure settles in.
With decreasing winds and clear skies, Sunday night's temperatures
are expected to dip into the upper 30s to lower 40s across the
region.

Zonal flow aloft Monday and Tuesday will give way to an
approaching upper ridge that will translate into a gradual warming
trend through the week. Although precipitation is not expected, a
consistent southerly fetch will help draw moisture northward into
the region. A potent shortwave will be traversing across the
Central Plains Wednesday night, leading to a breezy day on
Thursday. Given winds are expected to be out of the
southwest, compressional warming will likely push afternoon
temperatures into the 80s in some spots west of I-35. Elsewhere,
highs will likely remain in the 70s.

The forecast does get a bit uncertain as we approach the weekend
as models are hinting at a strong cold front either Saturday or
Sunday. Given the run-to-run variability within the models, there
remains too much uncertainty to get into specifics at this time.
For now, will begin to advertise low rain chances Saturday and
Saturday night. As we go through the week, expect to see better
clarity regarding next weekend's forecast.

Hernandez

&&

.AVIATION... /NEW/
/12 UTC TAF Cycle/

Concerns---Ceiling trends, winds and FROPA timing.

MVFR stratus has enveloped most North TX terminals. Morning GOES
satellite imagery indicated a wedge of drier air taking aim at
D10 TAFs this morning and in the next 1-2 hours, we'll actually
see predominantly VFR (possibly sooner). A few periods of
intermittent MVFR cannot be discounted and I'll address this in a
TEMPO group at D10 TAFs. Southerly winds increase through 2,000
feet AGL and there is a low-end non-convective LLWS concern this
morning. Fortunately, wind direction doesn't vary considerably
with height, but speeds increase from near 10 knots at the surface
to near 35 knots at/just above 2,000 feet AGL. For now, won't
explicitly mention non-convective LLWS in the TAF given the
marginal nature. Convection is expected to remain displaced to the
north of D10 TAFs this morning. This may result in some impacts
to northbound departures, as well as the Bonham and Bowie arrival
gates.

Later this morning and into the afternoon, surface winds will
increase with sustained speeds just under 20 knots. Wind gusts to
near 30 knots are appearing more likely this afternoon. Winds will
turn toward the southwest and eventually west this evening. Wind
speeds will abate this evening with the approach of the cold
front from the north. Post-FROPA winds will increase, however,
with sustained speeds near 15 knots with gusts to around 25 knots.
FROPA is anticipated around midnight Sunday at D10 TAFs and a
couple of hours thereafter at Waco.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    82  48  65  43  70 /  20   0   0   0   0
Waco                82  52  68  39  71 /  10   0   0   0   0
Paris               76  46  63  41  66 /  40   5   0   0   0
Denton              82  44  65  38  70 /  30   0   0   0   0
McKinney            80  45  64  38  69 /  20   0   0   0   0
Dallas              82  50  66  44  71 /  20   0   0   0   0
Terrell             80  47  65  39  68 /  10   0   0   0   0
Corsicana           83  51  68  43  71 /  10   0   0   0   0
Temple              82  50  68  40  73 /  10   0   0   0   0
Mineral Wells       83  43  65  39  73 /  10   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 14, 11:36 AM CST, 57 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1136 AM CST Sat Nov 14 2020

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1136 AM CST Sat Nov 14 2020

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Isolated storms will be possible this afternoon generally for areas
east of I-35. No severe weather is expected. Lightning will be the
primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.